What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jun 19, 12:59 PM PST, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 19, 12:59 PM PST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Reno NV
159 PM PDT Mon Jun 19 2017
.SYNOPSIS...
High pressure will bring much above average temperatures this week
with records possible through Wednesday. Isolated thunderstorms
will be possible Tuesday and Wednesday, mainly south of Highway
50. Snowmelt runoff will continue for the creeks and streams in
Mono County, with potentially more significant concerns for the
West Walker and mainstem Walker River.
&&
.SHORT TERM...
The upper wave that brought very isolated showers and thunderstorms
to the Sierra and western Nevada this morning has moved into
northeast California and Nevada, generally north of a Portola to
Lovelock line. Behind the wave, some minor subsidence has been
sufficient to delay/restrict the development of cumulus despite
strong daytime heating. As the afternoon wears on, a few higher-
based showers and thunderstorms cannot be ruled out in areas of
convergent lower level winds. The HRRR (short-term high resolution
model) continues to peg the best shot for deep convection east of
Highway 395 and near/north of Hawthorne, as well as north of
Eagle Lake, into the evening. With downdraft CAPE over 1500 J/KG
south of Interstate 80 per current SPC mesoanalysis, even weak
storms later this afternoon and into the evening could drop wind
gusts to 40-50 mph.
With no apparent upper waves tonight, any showers and/or thunderstorms
should die off by around sunset. Tuesday, flow aloft is simulated to
turn more southwesterly and increase slightly. Moisture never really
scours out Tuesday so isolated convective cells are expected again.
However, with the increasing southwest flow aloft the focus for
convection is expected to shift off the Sierra into the Basin and
Range, generally south of Highway 50. Low chances for storms were
left north of Susanville and Gerlach on Tuesday as well based on
12Z simulations showing a weak wave moving over that area along
with the typical surface convergence zone across northern Lassen
and Washoe Counties. However, the 18Z NAM is faster with the wave
so afternoon storms may be more favorable over Humboldt County with
just some cumulus over Lassen/northern Washoe Counties.
Wednesday, a disturbance moving by far to the north is progged to
induce northerly flow across western NV and far northeast CA as
surface high pressure builds into the Pacific NW. This is expected
to push the focus for afternoon convection to or slightly west of
the Sierra crest south of Tahoe. However, winds aloft will remain
light southwesterly so any convection that develops in the Sierra
could drift off into eastern Mono County so slight chances were
left there.
High temperatures remain well above average to near records through
Wednesday...so stay cool and hope for clouds. -Snyder
.LONG TERM...Thursday through Monday...
Ridge of high pressure gets flattened late in the week as low
pressure moves across the Pacific Northwest. This will help to lower
temperatures slightly with lower heights and cooler temperatures
aloft. High temperatures will still be very warm at 7 to 10 degrees
above average. Ridge axis shifts farther east over the Great
Basin by next weekend with warming temperatures and potentially
another round of thunderstorms Sunday-Monday of next week.
Snyder/Hoon
&&
.AVIATION...
The threat for thunderstorms at eastern Sierra and far western
Nevada terminals through this evening is much decreased compared
to the early morning thinking as the upper disturbance responsible
for this morning's activity has moved north of KSVE and KLOL.
Still, areas in the Basin and Range east of Highway 395 (including
KNFL) and areas between KAAT and KSVE have a 10-20% chance for
thunderstorms through about sunset. Any storms will be capable of
dropping outflow winds to 35-45 kts.
Tuesday, isolated afternoon and evening thunderstorms are again
expected, generally south of Highway 50 and north of KSVE-Gerlach.
Similar outflow winds as today could accompany any storms on
Tuesday. Snyder
&&
.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&
For more information from the National Weather Service visit...
http://weather.gov/reno
In the hours before
Special weather statement, Jun 19, 1:35 PM PST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Reno NV
235 PM PDT MON JUN 19 2017
NVZ001-004-192300-
Western Nevada Basin and Range including Pyramid Lake NV-
Mineral and Southern Lyon Counties NV-
235 PM PDT MON JUN 19 2017
...Thunderstorms with Strong Winds Today...
Thunderstorms forming in west-central Nevada today will create
strong winds up to 50 mph that could create areas of low visibility
due to dust. Brief heavy rainfall, small hail, and occasional
lightning will also be possible with these storms.
Storms are moving generally north at 15-20 mph. Storms are expected
to continue to form through late afternoon before dissipating.
Locations impacted include...
Fallon, Lovelock, Pyramid Lake, Lahontan Reservoir, Fernley,
Hawthorne, Yerington, Middlegate, Silver Springs, Trinity Junction,
Mason, Mina, Wabuska, Unionville, Fort Churchill Station, Weed
Heights, Luning, Oreana, Stagecoach and Hazen.
LAT...LON 4000 11754 3955 11749 3938 11776 3910 11778
3900 11819 3847 11770 3789 11835 3854 11933
3908 11931 3909 11947 3936 11947 3962 11926
4020 11976 4039 11956 4016 11934 4017 11934
4096 11931 4086 11765 4068 11764 4068 11730
TIME...MOT...LOC 2127Z 240DEG 0KT 3966 11832
ZTSpecial weather statement, Jun 19, 2:26 PM PST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Reno NV
326 PM PDT MON JUN 19 2017
CAZ070-071-NVZ003-005-192315-
Surprise Valley California CA-Lassen-Eastern Plumas-
Eastern Sierra Counties CA-Northern Washoe County NV-Greater Reno-
Carson City-Minden Area NV-
326 PM PDT MON JUN 19 2017
...Thunderstorms with Strong Winds and Small Hail Today...
Thunderstorms forming in northeast California and northwest Nevada
today will create strong winds up to 50 mph that could create areas
of low visibility due to dust. Heavy rainfall, hail the size of
nickles, and frequent lightning will also be possible with these
storms.
Storms are moving generally north at 5-10 mph. Storms are expected
to continue to form through late afternoon before dissipating.
Locations impacted include... Stampede Reservoir, Graeagle, Lake
City, Plumas Eureka State Park, Herlong, Gerlach, Bieber, Chilcoot,
Nubieber, Termo, Sierraville, Blairsden, Beckwourth, Doyle, Eagle
Lake, Cedarville, Susanville, Spring Garden, Grizzly Campground and
Standish.
LAT...LON 4199 11933 4017 11934 4016 11934 4036 11949
4039 11956 4020 11976 3990 11963 3944 12016
3945 12038 3961 12047 3972 12073 4044 12106
4044 12122 4059 12132 4118 12133 4118 12005
4163 12023 4188 12019 4200 12001
TIME...MOT...LOC 2221Z 240DEG 0KT 4068 11993
ZTSpecial weather statement, Jun 19, 3:21 PM PST, 59 minutes before
Special Weather Statement
National Weather Service Reno NV
421 PM PDT MON JUN 19 2017
NVZ004-200015-
Western Nevada Basin and Range including Pyramid Lake NV-
421 PM PDT MON JUN 19 2017
...THUNDERSTORMS AND GUSTY WINDS MOVING INTO THE BASIN AND RANGE...
At 413 PM PDT, Doppler radar was tracking showers and thunderstorm
near and just south of Highway 50 from Stagecoach to Middlegate.
These storms were moving to the north at 10 to 15 mph.
Dime size hail and south wind gusts in excess of 40 mph will be
possible with outflows from these storms. Where the ground has dried
sufficiently, blowing dust may develop and lower visibility.
Locations impacted include...
Fallon, Lahontan Reservoir, Fernley, Hazen, Middlegate, Stillwater,
Silver Springs, Fort Churchill Station, Stagecoach, Silver Hill,
Frenchman, Fairview Peak, Dixie Valley and Sand Mountain Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report severe weather or flooding by posting on our Facebook or
Twitter. Search for 'NWS Reno'. Pictures and videos are very helpful.
&&
LAT...LON 3942 11765 3935 11777 3922 11772 3914 11781
3909 11780 3908 11875 3920 11887 3919 11904
3923 11914 3909 11930 3909 11947 3952 11936
3962 11926 3970 11932 3993 11926 3983 11757
TIME...MOT...LOC 2313Z 206DEG 30KT 3917 11887
WH